Colouring vertices of triangle-free grapshs without forest
Dabrowski, Konrad K., Lozin, Vadim, Raman, Rajiv and Ries, Bernard. (2012) Colouring vertices of triangle-free grapshs without forest. Discrete Mathematics, Vol. 312 (No. 7). pp. 1372-1385. ISSN 0012365XFull text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.disc.2011.12.012
The vertex colouring problem is known to be NP-complete in the class of triangle-free graphs. Moreover, it is NP-complete in any subclass of triangle-free graphs defined by a finite collection of forbidden induced subgraphs, each of which contains a cycle. In this paper, we study the vertex colouring problem in subclasses of triangle-free graphs obtained by forbidding graphs without cycles, i.e., forests, and prove polynomial-time solvability of the problem in many classes of this type. In particular, our paper, combined with some previously known results, provides a complete description of the complexity status of the problem in subclasses of triangle-free graphs obtained by forbidding a forest with at most 6 vertices.
|Item Type:||Journal Article|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Discrete Mathematics|
|Page Range:||pp. 1372-1385|
Actions (login required)